MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4022
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, during the operation in the airway cavity, the single use aspiration needle could not be visualized after multiple punctures, and there was resistance to retracting the needle back into the tube sheath; the operation was later interrupted and the syringe was withdrawn and examined, and it was found that the needle was exposed outside of the tube sheath and had been bent.The issue occurred during a therapeutic transbronchial needle aspiration (tbna) procedure.The intended procedure was completed using a similar device and there were no reports of patient injury or harm.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Additional information added to field h4: based on the 3-digit lot number provided, the manufacturing date of the device was in the month of apr 2023, but a specific date could not be identified.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 years since the subject device was manufactured.The device was not returned to olympus for inspection, and the customer's malfunction was not confirmed.Based on the results of the investigation, it was reported that the issue may have occurred because the needle tip got caught on the side of the sheath or penetrated the sheath, making it impossible to eject the needle, however, the exact root cause could not be determined.The event can be detected/prevented by following the instructions for use which state: ·when inserting the instrument into the endoscope, the distal end of the needle tube may be bent.When piercing the target, confirm the distal end of the sheath and needle tube in the endoscopic field of view and/or ultrasound image while considering such bending.Otherwise, patient injury such as perforation, bleeding, or mucous membrane damage may occur.Do not try to straighten a bent or deformed needle with your hands because the needle may break.Use a spare needle instead.·do not coil the insertion portion with a diameter of less than 150 mm.Doing so could damage the instrument.¿ do not insert this instrument when the endoscope is angulated.This could damage the endoscope and/or this instrument.¿ do not insert the instrument abruptly.This could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the endoscope and/or the instrument.·do not extend the sheath from the distal end of the endoscope without confirming it in the endoscopic field of view.Otherwise, it could cause patient injury, such as perforation, pneumothorax, bleeding, or membrane damage.It could also damage the endoscope and/or instrument.·do not push the endoscope's distal end against mucous membranes or insert it into narrow areas while the sheath is extended from the endoscope's distal end.When extended, the distal end of the sheath could cause patient injury, such as perforation, bleeding, or mucous membrane damage.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19047780
Report Number9614641-2024-00848
Device Sequence Number15264436
Product Code FCG
UDI-Device Identifier04953170180958
UDI-Public04953170180958
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4022
Device Lot Number34K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer05/01/2024
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown